Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Orthogonal projections and the dynamics of constrained mechanical systems


Authors: Paula Balseiro and Jorge E. Solomin
Journal: Quart. Appl. Math. 66 (2008), 437-446
MSC (2000): Primary 70F25, 70H45, 70G45
DOI: https://doi.org/10.1090/S0033-569X-08-01104-1
Published electronically: June 4, 2008
MathSciNet review: 2445522
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A coordinate-free version of the approach to mechanical systems with non-ideal restrictions developed by Udwadia (2002) and Udwadia and Kalaba (2002) in a series of articles is introduced. Some of its properties are then reinterpreted in a general geometric setting in terms of orthogonal projections. A geometric view of other aspects of constrained systems, inspired by their insight, is also presented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 70F25, 70H45, 70G45

Retrieve articles in all journals with MSC (2000): 70F25, 70H45, 70G45


Additional Information

Paula Balseiro
Affiliation: Departmento de Matemática, Facultad de Ciencias Exactas, Universidad Nacional de La Plata, Argentina
Email: poi@mate.unlp.edu.ar

Jorge E. Solomin
Affiliation: Departmento de Matemática, Facultad de Ciencias Exactas, Universidad Nacional de La Plata and Conicet, Argentina
Email: solo@mate.unlp.edu.ar

DOI: https://doi.org/10.1090/S0033-569X-08-01104-1
Keywords: Constrained mechanical systems, geometric approach
Received by editor(s): December 29, 2006
Published electronically: June 4, 2008
Additional Notes: The first author was supported in part by a fellowship of CONICET
Article copyright: © Copyright 2008 Brown University
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society